banner
7 years ago
155 Views
Comments Off on Acetaminophen (paracetamol)
0 0

Acetaminophen (paracetamol)

Written by
banner

MEDICATION SAFETY ISSUES
Sound-alike/look-alike issues:
Acephen® may be confused with AcipHex®
FeverALL® may be confused with Fiberall®
Tylenol® may be confused with atenolol, timolol, Tuinal®, Tylenol® PM, Tylox®

International issues:
Paralen® [Czech Republic] may be confused with Aralen® which is a brand name for chloroquine in the U.S.
Duorol® may be confused with Diuril® which is a brand name for chlorothiazide in the U.S.

Duplicate therapy issues: This product contains acetaminophen, which may be a component of combination products. Do not exceed the maximum recommended daily dose of acetaminophen.

SPECIAL ALERTS
Acetaminophen Concentrated Drops (16 ounce) Recall Due to Potential For Overdosing – July 2009

Brookstone Pharmaceuticals, with awareness of the U.S. Food and Drug Administration (FDA), has issued a voluntary recall of all lots of concentrated acetaminophen drops (80 mg/0.8 mL) in 16 ounce bulk containers. The manufacturer states this is a cautionary measure to minimize confusion between this bulk container of the concentrated acetaminophen preparation and the bulk container of the regular strength acetaminophen liquid preparations (160 mg/15 mL), and to limit the risk of potential dosing errors.

For additional information, please refer to http://www.fda.gov/Safety/MedWatch/SafetyInformation/SafetyAlertsforHumanMedicalProducts/ucm172252.htm

U.S. BRAND NAMES — Acephen™ [OTC]; APAP 500 [OTC]; Apra [OTC] [DSC]; Aspirin Free Anacin® Extra Strength [OTC]; Cetafen® Extra [OTC]; Cetafen® [OTC]; Excedrin® Tension Headache [OTC]; FeverALL® [OTC]; Genapap™ Extra Strength [OTC]; Genapap™ Infant [OTC] [DSC]; Genapap™ [OTC] [DSC]; Genebs Extra Strength [OTC]; Genebs [OTC] [DSC]; Infantaire [OTC]; Little Fevers™ [OTC]; Mapap Children’s [OTC]; Mapap Extra Strength [OTC]; Mapap Infants [OTC]; Mapap Jr. Strength [OTC]; Mapap [OTC]; Nortemp Children’s [OTC]; Pain Eze [OTC]; Silapap Children’s [OTC]; Silapap Infant’s [OTC]; Tycolene Maximum Strength [OTC]; Tycolene [OTC] [DSC]; Tylenol® 8 Hour [OTC]; Tylenol® Arthritis Pain Extended Relief [OTC]; Tylenol® Children’s Meltaways [OTC]; Tylenol® Children’s [OTC]; Tylenol® Extra Strength [OTC]; Tylenol® Infant’s Concentrated [OTC]; Tylenol® Jr. Meltaways [OTC]; Tylenol® [OTC]; Valorin Extra [OTC]; Valorin [OTC]

PHARMACOLOGIC CATEGORY
Analgesic, Miscellaneous

DOSING: ADULTS — Pain or fever: Oral, rectal: 325-650 mg every 4-6 hours or 1000 mg 3-4 times/day; do not exceed 4 g/day.

DOSING: PEDIATRIC — Pain or fever: Oral, rectal: Children <12 years: 10-15 mg/kg/dose every 4-6 hours as needed; do not exceed 5 doses (2.6 g) in 24 hours; alternatively, the following age-based doses may be used; see table. (For additional information see “Acetaminophen (paracetamol): Pediatric drug information”) Acetaminophen Dosing 0-3 months: 40 mg 4-11 months: 80 mg 1-2 years: 120 mg 2-3 years: 160 mg 4-5 years: 240 mg 6-8 years: 320 mg 9-10 years: 400 mg 11 years: 480 mg Note: Higher rectal doses have been studied for use in preoperative pain control in children. However, specific guidelines are not available and dosing may be product dependent. The safety and efficacy of alternating acetaminophen and ibuprofen dosing has not been established. DOSING: ELDERLY — Refer to adult dosing. DOSING: RENAL IMPAIRMENT
Clcr 10-50 mL/minute: Administer every 6 hours.

Clcr <10 mL/minute: Administer every 8 hours (metabolites accumulate). Moderately dialyzable (20% to 50%) DOSING: HEPATIC IMPAIRMENT — Use with caution. Limited, low-dose therapy is usually well tolerated in hepatic disease/cirrhosis. However, cases of hepatotoxicity at daily acetaminophen dosages <4 g/day have been reported. Avoid chronic use in hepatic impairment. DOSAGE FORMS — Excipient information presented when available (limited, particularly for generics); consult specific product labeling. [DSC] = Discontinued product Caplet, oral: 500 mg
Cetafen® Extra: 500 mg
Genapap™ Extra Strength: 500 mg [DSC] Genebs Extra Strength: 500 mg
Mapap Extra Strength: 500 mg
Pain Eze: 650 mg
Tycolene Maximum Strength: 500 mg [DSC] Tylenol®: 325 mg
Tylenol® Extra Strength: 500 mg

Caplet, extended release, oral:
Tylenol® 8 Hour: 650 mg
Tylenol® Arthritis Pain Extended Relief: 650 mg

Captab, oral: 500 mg

Elixir, oral:
Apra: 160 mg/5 mL (118 mL) [ethanol free; contains benzoic acid, propylene glycol, sodium benzoate, sucrose; grape flavor] [DSC] Apra: 160 mg/5 mL (118 mL, 473 mL, 3785 mL) [ethanol free; contains propylene glycol, sodium benzoate, sucrose; cherry flavor] [DSC] Mapap Children’s: 160 mg/5 mL (118 mL, 480 mL) [ethanol free; contains benzoic acid, propylene glycol, sodium benzoate; cherry flavor]

Gelcap, oral:
Tylenol® Extra Strength: 500 mg [contains benzyl alcohol]

Geltab, oral:
Excedrin® Tension Headache: 500 mg [contains caffeine 65 mg/geltab] Tylenol® Extra Strength: 500 mg [contains benzyl alcohol]

Liquid, oral:
APAP 500: 500 mg/5 mL (237 mL) [ethanol free, sugar free; cherry flavor] Silapap Children’s: 160 mg/5 mL (118 mL, 237 mL, 473 mL) [ethanol free, sugar free; contains propylene glycol, sodium benzoate; cherry flavor] Tylenol® Extra Strength: 500 mg/15 mL (240 mL) [ethanol free; contains propylene glycol, sodium benzoate; cherry flavor]

READ MORE::  Amsacrine

Solution, oral: 160 mg/5 mL (5 mL, 10 mL, 20 mL, 118 mL, 473 mL)

Solution, oral [drops]: 80 mg/0.8 mL (15 mL)
Genapap™ Infant: 80 mg/0.8 mL (15 mL) [ethanol free; contains propylene glycol; fruit flavor] [DSC] Infantaire: 80 mg/0.8mL (15 mL, 30 mL)
Little Fevers™ : 80 mg/1 mL (30 mL) [dye free, ethanol free, gluten free; contains propylene glycol, sodium benzoate; berry flavor] Silapap Infant’s: 80 mg/0.8 mL (15 mL, 30 mL) [ethanol free; contains propylene glycol, sodium benzoate; cherry flavor]

Suppository, rectal: 120 mg (12s, 50s, 100s); 325 mg (12s); 650 mg (12s, 50s, 100s)
Acephen™ : 120 mg (6s [DSC], 12s, 50s, 100s); 325 mg (6s, 12s, 50s, 100s); 650 mg (12s, 50s, 100s, 500s)
FeverALL®: 120 mg (6s, 12s, 50s); 325 mg (6s, 12s, 50s); 650 mg (12s, 50s, 500s); 80 mg (6s, 50s)
Mapap: 125 mg (12s)

Suspension, oral: 160 mg/5 mL (5 mL, 10 mL, 20 mL)
Mapap Children’s: 160 mg/5 mL (118 mL) [ethanol free; contains propylene glycol, sodium benzoate; cherry flavor] Nortemp Children’s: 160 mg/5 mL (118 mL) [ethanol free; contains propylene glycol, sodium benzoate; cotton candy flavor] Tylenol® Children’s Suspension: 160 mg/5 mL (120 mL) [ethanol free; contains propylene glycol, sodium benzoate; bubblegum, strawberry, grape flavors] Tylenol® Children’s Suspension: 160 mg/5 mL (60 mL, 120 mL, 240 mL [DSC]) [ethanol free; contains propylene glycol, sodium benzoate; cherry flavor] Tylenol® Children’s Suspension: 160 mg/5 mL (120 mL) [dye free; ethanol free; contains propylene glycol, sodium benzoate; cherry flavor]

Suspension, oral [drops]:
Mapap Infant’s: 80 mg/0.8 mL (15 mL, 30 mL) [ethanol free; contains propylene glycol, sodium benzoate; cherry flavor] Tylenol® Infant’s Concentrated: 80 mg/0.8 mL (15 mL, 30 mL) [ethanol free; contains sodium benzoate; cherry, grape flavors] Tylenol® Infant’s Concentrated: 80 mg/0.8 mL (30 mL) [dye free; ethanol free; contains propylene glycol; cherry flavor]

Tablet, oral: 325 mg, 500 mg
Aspirin Free Anacin® Extra Strength: 500 mg
Cetafen®: 325 mg
Genapap™ : 325 mg [DSC] Genapap™ Extra Strength: 500 mg
Genebs: 325 mg [DSC] Genebs Extra Strength: 500 mg
Mapap: 325 mg
Tycolene: 325 mg [DSC] Tylenol®: 325 mg
Valorin Extra®: 500 mg [sugar free] Valorin®: 325 mg [sugar free]

Tablet, chewable, oral: 80 mg
Mapap Children’s: 80 mg [bubblegum flavor] [DSC] Mapap Children’s: 80 mg [fruit flavor] Mapap Children’s: 80 mg [contains phenylalanine 3 mg/tablet; grape flavor] [DSC] Mapap Junior Strength: 160 mg [contains phenylalanine 12 mg/tablet; grape flavor]

Tablet, orally disintegrating, oral: 80 mg, 160 mg, 325 mg, 500 mg
Tylenol® Children’s Meltaways: 80 mg [bubblegum, grape flavors] Tylenol® Jr. Meltaways: 160 mg [bubblegum, grape flavors]

DOSAGE FORMS: CONCISE
Caplet, oral: 500 mg
Cetafen® Extra [OTC], Genebs Extra Strength [OTC], Mapap Extra Strength [OTC], Tylenol® Extra Strength [OTC]: 500 mg
Pain Eze [OTC]: 650 mg
Tylenol® [OTC]: 325 mg

Caplet, extended release, oral:
Tylenol® 8 Hour [OTC], Tylenol® Arthritis Pain Extended Relief [OTC]: 650 mg

Captab, oral: 500 mg

Elixir, oral:
Mapap Children’s [OTC]: 160 mg/5 mL (118 mL, 480 mL)

Gelcap, oral:
Tylenol® Extra Strength [OTC]: 500 mg

Geltab, oral:
Excedrin® Tension Headache [OTC], Tylenol® Extra Strength [OTC]: 500 mg

Liquid, oral:
APAP 500 [OTC]: 500 mg/5 mL
Silapap Children’s [OTC]: 160 mg/5 mL
Tylenol® Extra Strength [OTC]: 500 mg/15 mL

Solution, oral: 160 mg/5 mL

Solution, oral [drops]: 80 mg/0.8 mL
Infantaire [OTC], Silapap Infant’s [OTC]: 80 mg/0.8mL
Little Fevers™ [OTC]: 80 mg/1 mL

Suppository, rectal: 120 mg (12s, 50s, 100s); 325 mg (12s); 650 mg (12s, 50s, 100s)
Acephen™ [OTC]: 120 mg (12s, 50s, 100s); 325 mg (6s, 12s, 50s, 100s); 650 mg (12s, 50s, 100s, 500s)
FeverALL® [OTC]: 120 mg (6s, 12s, 50s); 325 mg (6s, 12s, 50s); 650 mg (12s, 50s, 500s); 80 mg (6s, 50s)
Mapap [OTC]: 125 mg (12s)

Suspension, oral: 160 mg/5 mL
Mapap Children’s [OTC], Nortemp Children’s [OTC], Tylenol® Children’s Suspension [OTC]: 160 mg/5 mL

Suspension, oral [drops]:
Mapap Infant’s [OTC], Tylenol® Infant’s Concentrated [OTC]: 80 mg/0.8 mL

Tablet, oral: 325 mg, 500 mg
Aspirin Free Anacin® Extra Strength [OTC], Genapap™ Extra Strength [OTC], Genebs Extra Strength [OTC], Valorin Extra® [OTC]: 500 mg
Cetafen® [OTC], Mapap [OTC], Tylenol® [OTC], Valorin® [OTC]: 325 mg

Tablet, chewable, oral: 80 mg
Mapap Children’s [OTC]: 80 mg
Mapap Junior Strength [OTC]: 160 mg

READ MORE::  M.BROVITJawa

Tablet, orally disintegrating, oral: 80 mg, 160 mg, 325 mg, 500 mg
Tylenol® Children’s Meltaways [OTC]: 80 mg
Tylenol® Jr. Meltaways [OTC]: 160 mg

GENERIC EQUIVALENT AVAILABLE — Yes: Excludes extended release products

ADMINISTRATION
Suppositories: Do not freeze.

Suspension, oral: Shake well before pouring a dose.

USE — Treatment of mild-to-moderate pain and fever (analgesic/antipyretic); does not have antirheumatic or anti-inflammatory effects

ADVERSE REACTIONS SIGNIFICANT — Frequency not defined.

Dermatologic: Rash

Endocrine & metabolic: May increase chloride, uric acid, glucose; may decrease sodium, bicarbonate, calcium

Hematologic: Anemia, blood dyscrasias (neutropenia, pancytopenia, leukopenia)

Hepatic: Bilirubin increased, alkaline phosphatase increased

Renal: Ammonia increased, nephrotoxicity with chronic overdose, analgesic nephropathy

Miscellaneous: Hypersensitivity reactions (rare)

CONTRAINDICATIONS — Hypersensitivity to acetaminophen or any component of the formulation

WARNINGS / PRECAUTIONS
Concerns related to adverse effects: Hepatotoxicity: May cause severe hepatic toxicity on acute overdose; in addition, chronic daily dosing in adults has resulted in liver damage in some patients.

Disease-related concerns: Ethanol use: Use with caution in patients with alcoholic liver disease; consuming ≥ 3 alcoholic drinks/day may increase the risk of liver damage. G6PD deficiency: Use with caution in patients with known G6PD deficiency.

Other warnings/precautions: Dosage limit: Limit dose to <4>3 days or for pain lasting >10 days in adults or >5 days in children.

METABOLISM / TRANSPORT EFFECTS — Substrate (minor) of CYP1A2, 2A6, 2C9, 2D6, 2E1, 3A4; Inhibits CYP3A4 (weak)

DRUG INTERACTIONS
Anticonvulsants (Hydantoin): May increase the metabolism of Acetaminophen. This may 1) diminish the effect of acetaminophen; and 2) increase the risk of liver damage. Risk C: Monitor therapy

Barbiturates: May increase the metabolism of Acetaminophen. This may 1) diminish the effect of acetaminophen; and 2) increase the risk of liver damage. Risk C: Monitor therapy

CarBAMazepine: May increase the metabolism of Acetaminophen. This may 1) diminish the effect of acetaminophen; and 2) increase the risk of liver damage. Risk C: Monitor therapy

Cholestyramine Resin: May decrease the absorption of Acetaminophen. Effect is minimal if cholestyramine is administered 1 hour after acetaminophen. Risk D: Consider therapy modification

Imatinib: May increase the serum concentration of Acetaminophen. Risk D: Consider therapy modification

Isoniazid: May enhance the adverse/toxic effect of Acetaminophen. Risk C: Monitor therapy

Peginterferon Alfa-2b: May decrease the serum concentration of CYP2D6 Substrates. Risk C: Monitor therapy

Vitamin K Antagonists (eg, warfarin): Acetaminophen may enhance the anticoagulant effect of Vitamin K Antagonists. Most likely with daily acetaminophen doses >1.3 g for >1 week. Risk C: Monitor therapy

ETHANOL / NUTRITION / HERB INTERACTIONS
Ethanol: Excessive intake of ethanol may increase the risk of acetaminophen-induced hepatotoxicity. Avoid ethanol or limit to <3 drinks/day. Food: Rate of absorption may be decreased when given with food. Herb/Nutraceutical: St John’s wort may decrease acetaminophen levels. PREGNANCY RISK FACTOR — B (show table) PREGNANCY IMPLICATIONS — Acetaminophen crosses the placenta. It is generally considered to be safe for use during pregnancy when used at therapeutic doses for short periods of time. LACTATION — Enters breast milk/compatible BREAST-FEEDING CONSIDERATIONS — Acetaminophen is found in breast milk. The AAP considers acetaminophen to be “compatible” with breast-feeding. DIETARY CONSIDERATIONS — Chewable tablets may contain phenylalanine (amount varies, ranges between 3-12 mg/tablet); consult individual product labeling. PRICING — (data from drugstore.com)
Tablet, controlled release (Tylenol 8 Hour)
650 mg (50): $15.99

Tablet, controlled release (Tylenol Arthritis Pain)
650 mg (100): $19.99

Tablets (Acetaminophen)
500 mg (700): $38.99

Tablets (Tylenol)
325 mg (100): $16.99

MONITORING PARAMETERS — Relief of pain or fever

REFERENCE RANGE
Therapeutic concentration (analgesic/antipyretic): 10-30 mcg/mL

Toxic concentration (acute ingestion) with probable hepatotoxicity: >200 mcg/mL at 4 hours or 50 mcg/mL at 12 hours after ingestion

CANADIAN BRAND NAMES — Abenol®; Apo-Acetaminophen®; Atasol®; Novo-Gesic; Pediatrix; Tempra®; Tylenol®

INTERNATIONAL BRAND NAMES — A-Mol (TH); Acamol (CN, IL); Acamol To-Go (IL); Acamoli Baby (IL); Acamoli Forte suppositories for Kids (IL); Acenol (PL); Acet (PH); ACET suppositories (SG); Acetalgin (CH); Acetamol (IT); Adinol (MX); Adorem (CO); Afebrin (HK); Afebryl (LU); Alcocin (IN); Alvedon (SE); Amol (AE, BH, CY, EG, IL, IQ, IR, JO, KW, LB, LY, OM, QA, SA, SY, YE); Anadin (PL); Anadin dla dzieci (PL); Analgiser (AE, BH, CY, EG, IL, IQ, IR, JO, KW, LB, LY, OM, QA, SA, SY, YE); Analphen (MX); Antidol (PL, TW); APAP (PL); Aptamol (IN); Arfen
(BF, BJ, CI, ET, GH, GM, GN, KE, LR, MA, ML, MR, MU, MW, MY, NE, NG, SC, SD, SL, SN, TN, TZ, UG, ZA, ZM, ZW); Atamel (PE); Avadol (MY); ben-u-ron (HU); Ben-U-Ron (PT); Benuron (JP, PL); Biogesic (ID, PH, SG); Biogesic Suspension (HK); Biopain (PH); Calapol (ID); Calpol (AE, BF, BH, BJ, CI, CY, EG, ET, GH, GM, GN, IE, IL, IQ, IR, JO, JP, KE, KW, LB, LR, LY, MA, ML, MR, MU, MW, NE, NG, OM, PL, PR, QA, SA, SC, SD, SL, SN, SY, TH, TN, TZ, UG, YE, ZA, ZM, ZW); Causalon (AR); Cemol (TH); Children’s S Tylenol (KP); Christamol (HK); Claradol (MA); Codipar (PL); Cotemp (TH); Croix Blanche (LU); Curpol (LU); Dafalgan (BE, LU, PL); Dafalgan odis (LU); Daga (TH); Denamol (TH); Dirox (AR); Dismifen (MX); Dol-Stop (LU); Dolex (UY); Dolgesic (ES); Doliprane (FR, IN, MA, PL); Dolitabs (FR); Dolomol (AE, BH, CY, EG, IL, IQ, IR, JO, KW, LB, LY, OM, QA, SA, SY, YE); Dolorol (ZA); Dolprone (LU); Doluvital (MX); Dolviran (MX); Dymadon (AU); Efferalgan (HU, LU, PL); Efferalgan 500 (CR, DO, EE, GT, HN, NI, PA, SV); Efferalganodis (FR); Enelfa (LU); Etoran (PL); Europain (HK); Febridol (AU); Fervex (BR); Filanc (MX); Gelocatil (ES); Geluprane 500 (FR); Grippostad (PL); Hedex (IE); Hoemal (MY); Itamol (ID); Itamol Forte (ID); Lekadol (HR, PL); Lemgrip (BE, LU); Lexalgin (PH); Lonarid mono (LU); Lotemp (TH); Lupocet (HR); Maganol (ID); Mebinol (PE); Mejoralito Junior (MX); Mejoralito Pediatrico (MX); Metagesic (PH); Mexalen (AT, CZ, HN, HU); Minopan (KP); Momentum (LU); Mypara (TH); Nalgesik (ID); Napafen (EC); Napamol (ZA); Napran (PH); Naprex (ID); NEBS (JP); Neuridon (LU); Nordinet Infantil (MX); Novo-Gesic (PL); Pacimol (IN); Pamol (DK); Panadol (AE, AU, BE, BF, BG, BH, BJ, CH, CI, CN, CY, EE, EG, ET, FI, FR, GB, GH, GM, GN, GR, HK, HU, ID, IE, IL, IQ, IR, JO, KE, KP, KW, LB, LR, LU, LY, MA, ML, MR, MU, MW, NE, NG, NL, OM, PK, PL, QA, SA, SC, SD, SL, SN, SY, TH, TN, TW, TZ, UG, UY, YE, ZA, ZM, ZW); Panadol Actifast (MY, SG); Panadon (HR); Panamax (AU); Panodil (DK, NO, SE); Paracemol (PL); Paracenol (PL); Paracet (NO); Paracetamol (HR, PL); Paracetamol Pharmavit (HU); Paracetamol-ratiopharm (LU); Parafizz (MY); Parageniol (PY); Paragin (TH); Parahexal (AU); Paramidol (PE); Paramol (IL, PL, TW); Parapaed (DE); Parapaed Junior (NZ); Parapaed Six Plus (NZ); Parcemol (HK); Parcemol Forte (HK); Parvid (PH); Paximol (SG); Pe-Tam (LU); Pedipan (KP); Penral-Night (KP); Perdolan Mono (LU); Perfalgan (PL); Pharmacen-M (MX); Pinex (NO); Plicet (HR, PL); Poro (MY, PH, SG); Puernol (IT); Raperon (KP); Rapidol (CN); Reliv (SE); Remedol (PR); Revanin (BF, BJ, CI, ET, GH, GM, GN, KE, LR, MA, ML, MR, MU, MW, NE, NG, SC, SD, SL, SN, TN, TZ, UG, ZA, ZM, ZW); Rhinapen elixir (KP); Rubophen (HU); Salzone (BF, BJ, CI, ET, GH, GM, GN, KE, LR, MA, ML, MR, MU, MW, NE, NG, SC, SD, SL, SN, TN, TZ, UG, ZA, ZM, ZW); Saridon (CO); Sedalito (MX); Selegesic (PH); Sensamol (IL); Serimol (HK); Setopain (KP); Setopain ER (KP); Sinedol (MX); Supadol mono (LU); Suspen ER (KP); Tabcin (PL); Tamifen (EC); Tasmen (KP); Tazamol (PL); Tempra (EC, GR, ID, JP, LU, MX, TH); Tempte (TW); Teramol (PH); Teramol Forte (PH); Turpan (ID); Tylenol (AT, BR, CH, DE, FR, JP, KP, MX, PH, PT, TH, VE); Tylenol 8-hour (TH); Tylenol Acetaminophen Extended Relief (CL); Tylenol Extra Fuerte (PY); Tylenol Forte (AE, BH, CY, EG, IL, IQ, IR, JO, KW, LB, LY, OM, PL, QA, SA, SY, YE); Tylex (BB, BM, BS, BZ, CR, DO, GT, GY, HN, JM, MX, NI, NL, PA, SR, SV, TT); Winadol (CO, VE); Xebramol (TH); XL-Dol Infantil (MX)

READ MORE::  What are sexual problems in men?

MECHANISM OF ACTION — Inhibits the synthesis of prostaglandins in the central nervous system and peripherally blocks pain impulse generation; produces antipyresis from inhibition of hypothalamic heat-regulating center

PHARMACODYNAMICS / KINETICS
Onset of action: <1 hour Duration: 4-6 hours Absorption: Incomplete; varies by dosage form Protein binding: 8% to 43% at toxic doses Metabolism: At normal therapeutic dosages, hepatic to sulfate and glucuronide metabolites, while a small amount is metabolized by CYP to a highly reactive intermediate (acetylimidoquinone) which is conjugated with glutathione and inactivated; at toxic doses (as little as 4 g daily) glutathione conjugation becomes insufficient to meet the metabolic demand causing an increase in acetylimidoquinone concentration, which may cause hepatic cell necrosis Half-life elimination: Prolonged following toxic doses
Neonates: 2-5 hours
Adults: 1-3 hours (may be increased in elderly; however, this should not affect dosing)

Time to peak, serum: Oral: 10-60 minutes; may be delayed in acute overdoses

Excretion: Urine (2% to 5% unchanged; 55% as glucuronide metabolites; 30% as sulphate metabolites)

Article Categories:
General Articles
banner

Comments are closed.

Menu Title